MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 105MM; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 105MM; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.306
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.Additional device product code: hwc.Date of implant is an unknown date in 2016.Device is not expected to be returned for manufacturer review/investigation.(b)(4) used to capture additional medical/surgical intervention required.Device history records review was completed for part# 456.306, lot# 7794143.Manufacturing location: (b)(4), manufacturing date: sep 18, 2014.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 11.0mm ti helical blade 105mm nonsterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was implanted with a trochanteric femoral nail (tfn) in 2016.The patient suffered from various illness and is advanced in age.Due to infection, the patient underwent a removal surgery on (b)(6) 2018.It was reported that the tfn nail, helical blade and a 5.0 locking screw were removed and nothing was replaced.It was also reported that at the end of the procedure there was a complete irrigation of the infected area which was the entire left leg of the patient.There were laboratory culture tests taken due to infection.There was no surgical delay.The patient outcome is unknown.Surgery was completed successfully with no delay.This report is for one (1) 11.0mm ti helical blade 105mm.This is report 2 of 3 for (b)(4).

Brand Name
11.0MM TI HELICAL BLADE 105MM
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7454234
Report Number2939274-2018-51876
Device Sequence Number1373655
Product Code HSB
UDI-Device Identifier10886982226730
UDI-Public(01)10886982226730
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number456.306
Device Catalogue Number456.306
Device Lot Number7794143
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight70